On Jan 3rd, I had emergency surgery to remove the implanted morhine pump that I have had since 1996. (Of course the pump has been changed throughout the years). But I have always had a pump since 1996.
After the surgery, I was given morphine by mouth to take but I was unable to take it morphine by mouth.
So I wear Fenyanyl Patches and take Oxycodone by mouth.
Here is the problem. It is Over A Month, and I am still going through withdrawal!
The minute the oral oxycodone starts to wear off, I am back in withdrawal including restless legs and arms, bone aches, sweats and chills, etc ! It is horrible!
I have searched the internet and I have read that normal (for oral morphine) the withdrawl shoud not last this long. Why am I still in withdrawal and when will it ever end?
According to the data you've present about continuous and constant morphine usage for more than 11 years, it seems that you have become addicted to morphine. One of the most frequent signs of most types of addiction is abstinence crisis, or withdrawal. Withdrawal symptoms, in the case of morphine addiction, arrive soon after the last dose of the drug. Major withdrawal symptoms peak between 2 to 4 days after the last dose and subside after about 8 to 12 days. You also mention that you take Oxycodone and Fentanyl which are also opiates. You can consult an addiction specialist, a detox center, or a drug rehabilitation clinic for treating opiate addiction.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Pain Management , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.